This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
May 28, 1913, in the forenoon, W. R. P., man, aged 21, consulted an oculist, who discovered that he had no homatropin to use in the examination. Calling by telephone a local drug-store, he ordered some powders, each to contain 1/2 grain of homatropin. The messenger appeared shortly with an envelope containing the supposed powders of homatropin. The oculist immediately made a solution by dissolving one of the powders in thirty drops of distilled water (a method used by him for obtaining approximately 1 c.c.), omitting to read the label, which was small and inconspicuous. The label read "hyoscin hypobromate, grs. 1/2." The patient then lay on a couch and 3 drops of the solution were dropped in each eye, so that about 1/10 grain of scopolamin (hyoscin) hypobromate was administered in this way. In a few minutes he complained of dizziness. While he managed to stagger to a chair,
Sudler MT. CASE OF POISONING BY SCOPOLAMIN (HYOSCIN) HYPOBROMATE. JAMA. 1914;LXII(25):1963. doi:10.1001/jama.1914.02560500033006
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: